MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDE WIRE 1.2MM X18 BX OF 5 STER.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDE WIRE 1.2MM X18 BX OF 5 STER.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72201201
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medwatch report number: 1901760000-2020-8038.
 
Event or Problem Description
It was reported that during right acl procedure, the guide wire broke off at the tip while trying to insert softsilk screw in femur.Tip was retrieved from knee and was confirmed via x-ray that no remaining part were in patient.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: g4, h2, h3, h6.The reported device, used in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.The guide wire 1.2mm x18 bx of 5 ster.Instructions for use warns, ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure." a review of the guide wire 1.2mm x18 bx of 5 ster.Risk management files was performed and found multiple line items addressing this failure mode.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
GUIDE WIRE 1.2MM X18 BX OF 5 STER.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10787996
Report Number1219602-2020-01768
Device Sequence Number19867343
Product Code LXH
UDI-Device Identifier03596010587671
UDI-Public03596010587671
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model Number72201201
Device Catalogue Number72201201
Device Lot Number2039294
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date04/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR